Jump to content
CrazyBoards.org

Recommended Posts

I know from reading through past posts that people have trouble starting Lamictal but for most it is a wonder drug. I have been on it since the beginning of November.

Around 150-175mg, my mood felt more stable but I had minimal antidepressant effect, which is what my pdoc says the drug is best for. I kept titrating and reached

275mg and I felt more depressed than I have for a very long time, with high agitation, return of my OCD, suicidal thoughts and acne. Over the phone, the pdoc took

me down to 200mg, but when I saw him the other day, he said he thought the drug wasn't for me, but to be sure that those probs weren't anything to do with the med,

I should rapidly increase the dose to 300mg (by 25mg per day) and give it a couple of weeks.

If this doesn't work he would lower the dose and add in the antidepressant Wellbutrin (bupropion).

I am on 275mg today and I am feeling awful - hence this post. Should I stick this out and hope for improvement???? My normal relief is running and even that is a nightmare, I feel like I want to run off a cliff. I don't mean to sound like I'm joking about suicide btw - sometimes you just have to laugh or you would cry.

Please give me some feedback!

Link to comment
Share on other sites

If you are feeling suicidal, the drug isn't for you. Get the hell off it. Tell your doc you're not putting up with it any longer and you need something different. I think you have to taper off Lamictal so it may take a bit. There is no way you should have to stay suicidal for days, let alone weeks, if you can help it. Also, I think most people are on Lamictal and something else, not sure how effective it is as a monotherapy thingy.

And if you have a tendency to get hypomanic, you may want to stay away from Wellbutrin. Like, really, really far away. Wellbutrin made me manic as HELL and that may be the general concensus. Make it very clear to your doc that prozac and whatever citalopram is both made you manic, he may suggest something else.

No running off cliffs.

Link to comment
Share on other sites

i thought lamixtal was more for mood stabilization and an AD always had to go with it. thats how its prescibed for me. im still titrating up. im at 50mg now and will go to 75mg for 3 weeks then to 100mg where i'll stay for a while. but im also taking celexa as my AD. i was never told the lamictal had any AD capabilities. only a MS???

but if youre feeling suicidal, id tell the dr youve got to get off of it. but remember, with lamictal, you have to taper down slowly. very slowly. i cant believe hes titrating you up so fast. that in and of itself scares me!

keep us posted. hoping the best for you!

Link to comment
Share on other sites

but if youre feeling suicidal, id tell the dr youve got to get off of it. but remember, with lamictal, you have to taper down slowly. very slowly. i cant believe hes titrating you up so fast. that in and of itself scares me!

Yup. I'm in agreement with this. Suicidal bad. Tell your doctor about that right away. And raising/lowering it that quickly is just asking for trouble in the first place.

i was never told the lamictal had any AD capabilities. only a MS?

Lamictal does work as an AD for some people on its own. It's not one of the first line choices or anything, but it's actually used and effective for just plain old depression sometimes, not just BP and seizure stuff.

Link to comment
Share on other sites

Lamictal is a mood stabilizer and known for it's good AD-like effects on Bipolar II Depression. Many times, not effective enough for hypo mania/mania. Many people use an additional mood stabilizer with it. I also use an AD depressant with it but have to watch out for tendencies toward hypo mania. Some studies have suggested that no additional AD effects are shown after 200mg. But, a lot of people take more than that. Maybe for Epilepsy? I'm not sure. I have just recently gone up to 300mg, trying for more of an AD effect. So far, it has helped my BP II depression like nothing else. We will see.

I agree that your Pdoc. is titrating you too fast, barring circumstances unknown.

Sunshine outside

Link to comment
Share on other sites

Thanks guys for the replies. I have spoken to my pdoc and finally he has come to his senses and said what you guys all said - and to be honest, it's pretty obvious. So am tapering at a rate of 50mg a day and staying at 125mg, and adding bupropion. Hopefully not too fast...?

Just want to add that I think everyone who might be helped by Lamictal should give it a try as I know it is awesome for loads of peeps. Don't let my weird reaction scare ya!

thanks ;)

Link to comment
Share on other sites

So am tapering at a rate of 50mg a day and staying at 125mg, and adding bupropion. Hopefully not too fast...?

Ideally, you'd want to go several times slower than that, like 50mg per day a week, but taking the possibility of worse discontinuation side effects than normal is better than taking the possibility of being dead (like if it gives you SJS or makes you suicidal or anything else particularly crappy like that), so the rules get bent quite a bit in situations like that. It depends on how bad it's making you feel in the first place; the worse it's making you, the more of a hurry to get off it/lower it is reasonable.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...